PxPixel
Recall: Children's cold medicine has potential overdose risk - Bring Me The News

Recall: Children's cold medicine has potential overdose risk

Author:
Publish date:
Image placeholder title

Store-brand children's liquid cold medicine is being recalled from nine different retailers because there is a potential overdose risk.

The Perrigo Company announced a voluntary, nationwide recall for its children’s guaifenesin grape liquid and children’s guaifenesin DM cherry liquid, sold in 4-ounce bottles under the following brands (see images of the packaging here):

  • Care One
  • CVS
  • Dollar General
  • GoodSense
  • Kroger
  • Topcare
  • Rite-Aid
  • Sunmark

The company says the dosing cup in some packages of the medicine has incorrect dosage markings.

Using the dosing cup with incorrect markings isn't likely to result in serious side effects, the company said in a statement Monday, and no reports related to overdose have been received.

Signs of overdose include: hyper excitability, rapid eye movements, changes in muscle reflexes, ataxia, dystonia, hallucinations, stupor, coma and death, the news release notes. Too much cold medicine can also cause nausea, vomiting, tachycardia, irregular heartbeat, seizures, respiratory depression or death.

Consumers who have the affected product (check yours here or below) are asked to discard the dosing cup and the medicine, and if you have any questions contact your physician or healthcare provider, the company says on its website.

These are the recalled medicines:

 (Photo: Perrigo)

(Photo: Perrigo)

Next Up

Related